In A Whirlwind Here

Discussion in 'General Parenting' started by dirobb, Mar 4, 2008.

  1. dirobb

    dirobb I am a CD addict

    Hi, Haven't posted in a bit. The old dont have alot to add and definately not feeling positive. We have a whole lot going on at the homestead lately.

    16 yo gfgsd had her first visit with bio mom in 2+years. 1 hour supervised by difficult child's therapist. Huge success. So far no big issues but, it was just this past saturday. Bio-mom called about an hr after the mtg to see if she was ok. Apparenltly that was not enough she called no less than 7 times the rest of the evening. difficult child was on the computer talking to anyone (human or animal) that passed her way. Very distracted, she had reached her limit with mom. And was bored talking to her.

    14 gfgss Where to start. We have been decreasing his Seroquel for about four months. After christmas break he started falling asleep in classes, seemed depressed. The school called bio-mom before us (a whole issue on its on) to report his fallng asleep. We immediately took him to his doctor and changed his medications two weeks ago.

    Since them he has become more lethargic, slurring his speech, walking hunched over, cant hold his head up, sits with his mouth open..drooling at times. Can't/wont do any school work. During this time his new therapist (three- four months) is pretty close to dismissing him. He is not wanting to cooperate in therapy.

    Yesterday we get a email from the school (I requested updates re new medication) The entire staff is concerned that he seems to be in a drug induced stupor. They are very concerned. Well we have been watching our son. And what we observed is that he peeks up at times to see is anyone is watching him. So we have had our suspicions. But sometimes you second guess yourself. are the medications not working...what's going on. I called the dr. difficult child has had recommendations by both therapists for a placement.

    He gets here from school. We have a discussion with him. husband breathes fire and brimstone. Everyone is done. His school is ready to kick him out. We either have to put you in a hospital (to straighten out medications.) or a Residential Treatment Center (RTC). I step in and let him know the schools concerns, him biomom is concerned to she thinks we are just drugging him out. I ask him if there is anything that I need to relay to the school. Are his medications affecting him that bad (we have had daily discussions about his medication trying to gage its effects on him) He say his medications are ok and we go into is it the medications or ??? His dad says he is concerned we may have a real problem that will need medical intervention. We want to help him.

    He breaks down he is just pretending. not wanting to work, garnering sympathy. Who knows. I have to think this charade takes a whole lot more effort. At least I know his new medication is helping his concentration. He was able to focus on his plan.

    So he had to call his bio-mom last night to confess. I am hoping that this will be a breakthrough for him. He had to take reponsibilty for what he has done and he has to try to make amends. We spoke to the damage he is doing to his reputation. I've talked to the school. He is supposed to talk to the teachers individually. We will be in his therapist office tomorrow even.

    On a different note, my two girls are driving us crazy. We added text messaging to our phone and got difficult child 16sd a restricted phone. So they are in cahoots. Texting difficult child's friend on 17dd's phone. Late night texts. texts at school. They are being secretive. They really are not up to much it is just so agravating that they are acting like thay can't be up front.

    I think husband and I need a long break. I just dont see one on the horizon. There is other stuff but this is at the forefront today. Sorry for the long vent. But it feels great to get it off my chest. People might stare if I just start screaming or laughing uncontrollably at my desk.
     
  2. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    My daughter had that sort of reaction to Depakote and, since she was 17 and knew she didn't have to take it, threw it away. She hated it. It made her a zombie and she had the shakes and, according to her "made me stupid; I can't think." She slept all the time. I don't know anything about Vyvanse and have had no dealings with Abilify, but I'd certainly look into the Depakote. When it's bad, its very, very bad!
     
Loading...